The Circle of Moms site will be discontinued on March 1st, 2020. Head to POPSUGAR Family's Facebook page for more community discussions.

Let's Go >>

Antidepresents making anyone else loopy?

14 Comments

View replies by

Andrea - posted on 03/10/2009

173

33

20

I have to say my shrink told me to deal with one thing at a time, the most important thing to me at the time was my depression so that is what I delt with first. I don't smoke so i can not 100% understand what your going throw But I can imagen what your going through I think The meds your on should NOT be doing that so go see another docter there will be another option for you there is no harm in getting a second opion and the other thing fix the anxiety first because what I hear stopping smoking will cause anxiety so you want to be at your best.



GOOD LUCK seek another docter.

April - posted on 03/09/2009

82

7

8

I also took Welbutrin XL. I started it 3 years ago for three reasons, I also have general anxiety disorder, I wanted to quit smoking and because we were thinking of having a baby and I wanted to quit before I got pregnant. I quit smoking in one week, for me it worked great! I felt less anxious and my doctor said I could have continued taking it throughout pregnancy if I chose to. However, I started not sleeping that great. like you, I felt super energized, my mind wouldn't stop. I would crash mid-day and when I did finally sleep, I had crazy dreams. I stopped taking it because of that. The rest of your symptoms don't sound normal and I think you should definitely call a doctor. You'll be amazed at how great you can feel when you get the correct medication with the correct dosage! Good Luck!

Megan - posted on 03/09/2009

147

23

18

no, i want to quit. the only other person that wants me to quit is my dad and he never says anything about it. i've been trying for three years with no success.

Jennifer - posted on 03/09/2009

9

4

0

Do you really want to stop? Or are you only trying because everyone is telling you that you should. You have to really mentally want to stop. I work with people that smoke so I was around it 5 days a week. I liked being around the the smoke though. It seemed to help with my cravings. I used to tell my coworkers I would go threw second hand smoke withdrawls on the week ends. Do you go out side to smoke? If you have to go outside to smoke you might smoke less. Mainly because you can't leave your baby alone. That helps me smoke less. Well that and it is winter and smokeing in a snow storm is not fun.

Megan - posted on 03/09/2009

147

23

18

I REALLY want to stop, but everyone around me smokes, and everytime i do manage to quit for a day or two i end up smoking more. i tried the gum and patch before getting pregnant, and all kinds of tricks during and after and during this pregnancy. nothing is working so far.

Jennifer - posted on 03/08/2009

9

4

0

I was taking the med for years before I got pregnent. I was able to stop smoking really easy when i was 2 months pregnent though. I think it was easy for me because I didnt stop for me I did it for the baby. I also told myself that if I really wanted I could start again after I had her. But i started back up when she was 14 months old.

Megan - posted on 03/08/2009

147

23

18

that is what i wanted, but the OB/GYN, told me no. i found out today it is like the ONLY one with no associated side effects in the babies, and i dont understand why she wont prescribe it. i also hear it makes you stop smoking 90% of the time (which unfortunately i do, and have tried about a billion times to quit.)



the only negative thing i have heard is from a friend having night terrors and extremely vivid dreams, but she is also on other meds.

Jennifer - posted on 03/08/2009

9

4

0

Well I know it works good for the people i know that take it.  But I don't think you need such a strong med. I am sorry I got you all worked up about this. i take Welbutrin XL 300mg. it is one of the safer ones for while you are pregnent. It works really good for me. I suggest just calling the doctors office and talking to a nurse about it. It never hurts to ask about something. try not to worry about it until then. Enjoy how clean your house is going to be by the time you are able to go to sleep. I know haveing a clean house makes me feel great.

Megan - posted on 03/08/2009

147

23

18

Now i am slightly upset. i have clinical depression and general anxiety disorder, so unless she prescribed this for the anxiety (she specifically told me it was for the depression because i told her i would rather take an anti-anxiety med and she said no) then there is no reason for me to be taking this, i dont have major depression, and it is situational to boot. i am also upset about the anorgasmia :(.

Jennifer - posted on 03/08/2009

9

4

0

 I know a few people that take that medicine and they have never complained about anything like that.  Here is a link on information about your meds. It says not to just stop taking it so I would just call a doctors office and tell a nurse about it. If they think something is wrong with your reaction they will let you know. http://en.wikipedia.org/wiki/Citalopram

Megan - posted on 03/08/2009

147

23

18

well, my regular doctor prescribed it, and my OB/GYN okayed it, even though it has all kinds of anti-pregnancy warnings, but she said she would prescribe something different if i took this for two weeks. I can't go back to my regular doctor until May after i have my baby because i'm on Government assistance and they hate me because they suck...

Megan - posted on 03/08/2009

147

23

18

well, my regular doctor prescribed it, and my OB/GYN okayed it, even though it has all kinds of anti-pregnancy warnings, but she said she would prescribe something different if i took this for two weeks. I can't go back to my regular doctor until May after i have my baby because i'm on Government assistance and they hate me because they suck...

Jennifer - posted on 03/08/2009

9

4

0

I have been on a few different kinds and none have done that to me. I suggest talking to your doctor right away. You may just need a lower dose or a completly different kind. Never worry about complaining about your meds to your doctor. Hope everything works out for you.

Megan - posted on 03/08/2009

147

23

18

I just started taking them today. 20mg of citolophram, a generic of celexa. I started out sick to my stomach and then got jittery and hyper, went on a cleaning spree, sat down and almost passed out. but right as I started to fall asleep I jumped up and was like Mrs. Super-Clean again. That happened four or five times, super energy, almost crash, back to super energy. And when my stomachache went away, I started feeling really "high." The things I looked at were wiggley like jello, and the edges of my vision were rainbow effect, and I felt like I was completely disconnected from my body, but still very eager to clean and be super active.
I also completely lost my appetite, and couldn't tell if I was hungry or not. I had to keep reminding myself to eat snacks because i didn't feel the need to eat at all.
Is this happening to anyone else, or along the lines of normal at all? I have never been medicated before and my doctor didn't go over anything about the medication at all except it may cause nuasea, and would take two-four months to start "working."

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms